MAUDE Adverse Event Report: SMITH & NEPHEW, INC. BIOSURE HA 7MM X 30MM; SCREW, FIXATION, BONE

SMITH & NEPHEW, INC. BIOSURE HA 7MM X 30MM; SCREW, FIXATION, BONE
Catalog Number 72201774
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during an unknown procedure, the screw broke off.It's tip was damaged.Is unknown if a delay happened and if a backup device was available.No patient injuries were reported.
 
Additional Manufacturer Narrative
The reported 7mm x 30mm biosure ha screw, intended for use in treatment, was not returned for evaluation.Without the reported product a visual evaluation cannot be performed and the customers complaint cannot be confirmed.From the information provided, the tip of the screw broke.An exact root cause cannot be determined with confidence; however, factors that could have contributed to the reported event include: misusing the instrument during surgery and cleaning.Not preparing the insertion site as prescribed in the.The instruction for use was reviewed and was found to outline precautionary statements and instructions in regards to the use of the device to avoid damage or non-functionality.There were no indications that would suggest that the device did not meet product specifications upon release into distribution.

Brand Name
BIOSURE HA 7MM X 30MM
Common Device Name
SCREW, FIXATION, BONE
Manufacturer (Section D)
SMITH & NEPHEW, INC.
130 forbes boulevard
mansfield MA 02048
MDR Report Key8548972
Report Number1219602-2019-00467
Device Sequence Number2431464
Product Code HWC
UDI-Device Identifier03596010611703
UDI-Public03596010611703
Combination Product (Y/N)N
Initial Reporter CountryBR
PMA/510(K) Number
K080358
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 05/22/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/05/2023
Device Catalogue Number72201774
Device Lot Number50757062
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 04/04/2019
Supplement Date Received by Manufacturer05/20/2019
Initial Report FDA Received Date04/25/2019
Supplement Report FDA Received Date05/22/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1